# SDR CA971113022

- Difficulty date: October 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 3710 · Vacuum Distribution System
- Part: Adapter
- Part number: 6198
- Condition: Fused
- Location: Vacuum Pump
- Part time: 48 hours
- Stage of operation: CL
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF, SMELL OF OIL, IND OF NO VACUUM PRESS.  PILOT RETURNED TO DEPART POINT.  INSP FOUND OIL LEAKING DOWN SIDE OF A/C AND INVEST FOUND FAULT TO BE VACUUM PUMP ADAPTER.  NON-FERROUS METAL FOUND IN OIL SCREEN.  VACUUM PUMP DRIVE ADAPTOR WOULD NOT SEPARATE FROM ACCESSORY CASE DESPITE LOOSE ON MOUNTING STUDS.  ADAPTER DRIVE APPEARED NOT CENTERED, EVIDENCE OF EXCESSIVE HEAT BUILDUP IN ADAPTER HOUSING.  REAR CASE REMVD, REVEALED PUMP DRIVE SHAFT HAD OVERHEATED, MELTED ALUMINUM CASING IN WHICH IT ROTATES CAUSING IT TO MUSHROOM AND PREVENT REMOVAL OF VACUUM PUMP DRIVE SHAFT.  ENGINEER RETURNED TO MFG, WHO SUGGESTED FAULT CAUSED BY VACUUM PUMP BEING INST TOO LOOSE.  HEAT BUILDUP WAS ALSO A FACTOR.
